Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Diabetes

Janumet

06/13/2008

Question:

Hello, my A1C was 8.38 and my doctor prescribed me Janumet, half tablet a day. After 3 month A1C shows 6.35. Do you recommend me continue taking Janumet or try to get rid using supplements. Thanks

Answer:

I cannot make recommendation on NetWellness in the absence of a doctor-patient relationship - I simply do not have the level of information necessary to fully evaluate a situation.

However, I will comment that there are very few if any supplements that have been proven to have the effectiveness necessary for substantial high blood sugars.  You can frequently make considerable head way with diet and exercise and that would be my major standby.  Those supplements for which there is strong evidence of effectiveness have worked in selected populations, most likely people with deficiencies of specific nutrients that are not predictably deficient in an American diet.  There are instances in which people tell me they see substantial benefit in their individual situation with certain supplements but I am not knowledgeable enough to know which ones, nor are there systematic studies to back those up.

For more information:

Go to the Diabetes health topic, where you can:

Response by:

Robert M Cohen, MD Robert M Cohen, MD
Professor of Clinical Medicine
College of Medicine
University of Cincinnati